Hail, Traverse
- When
- August 29, 6:30 PM CST
- Where
- Traverse County, Tintah
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.017, -96.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 29, 2:20 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT SUN AUG 29 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT BIG CONCERN FOR THIS PACKAGE CENTERS ON VERY NEAR TERM. CURRENT SURFACE ANALYSIS WOULD PUT WEAK COLD FRONT JUST PAST ABERDEEN AND THEN SLANTING SOUTHWEST TO NEAR CHAMBERLAIN. LATEST VISIBLE SATELLITE PICTURE SHOWS CUMULUS CLOUDS FORMING FROM THE FRONTAL BOUNDARY WEST. FARTHER EAST IN THE BETTER DEFINED WARM SECTOR LIGHTNING IS STARTING TO BE DETECTED. SOME LIGHTNING IS ALSO NOTED IN NORTH DAKOTA ASSOCIATED WITH THE WEAK COLD FRONT. AN ETA80 SOUNDING MODIFIED FOR CURRENT DEWPOINT SHOWS PMAX CAPE VALUES AROUND 900 J/KG WITH NO CONVECTIVE INHIBITION. GOOD SPEED SHEAR NOTED IN LOWER LEVELS. SHEAR SHOULD BE SUFFICIENT TO PRODUCE ORGANIZED CONVECTION. WILL CARRY CHANCE CATEGORY POPS INTO THIS EVENING FOR SEVERAL HOURS. WILL NOT MENTION SEVERE IN ZONES. IF STORMS BECOME SEVERE WILL UPDATE POPS DURATION AND INTENSITY AT THAT TIME. WEAK HIGH BUILDS ACROSS THE REGION BEHIND FRONT KEEPING THINGS SLIGHTLY COOLER. NEXT QUESTION COMES UP MONDAY NIGHT FOR THUNDERSTORMS ASSOCIATED WITH SURFACE LOW AND WEAK UPPER WAVE. STILL CAN NOT FIND MUCH MOISTURE TO WORK WITH AND WOULD LIKE TO SEE A LITTLE STRONGER WAVE. FOR THIS FORECAST HAVE LEFT OUT MENTION OF ANY WEATHER BUT AM DOING SOME FENCE SITTING WITH THIS. MAY HAVE TO PUT WEATHER BACK IN GRIDS FOR THIS LATER. .LONG TERM...THURSDAY THROUGH SUNDAY MODELS CONTINUE TREND OF SPEEDING UP SYSTEM PROGGED TO MOVE THROUGH THE REGION TOWARD THE END OF NEXT WEEK. LATEST CANADIAN/DGEX/GFS SHOWING FRONTAL BOUNDARY TO NEAR THE CWA THURSDAY AFTERNOON AND SLIDE CONTINUE EASTWARD INTO FRIDAY. BEST CHANCE FOR PRECIPITATION COMING THURSDAY NIGHT WITH FRONTAL BOUNDARY STRETCHING ACROSS CWA FROM NE TO SW. SYSTEM TO SLIDE EAST FRIDAY INTO FRIDAY NIGHT...SO HAVE REMOVED POPS ACROSS THE EASTERN CWA FRIDAY NIGHT. HOWEVER WITH ANOTHER WEAK SHORTWAVE PUSHING INTO THE REGION FRIDAY NIGHT...HAVE LEFT MENTION OF PRECIP FRIDAY NIGHT ACROSS THE WESTERN HALF OF THE CWA. KEPT TEMPERATURES SIMILAR TO THE PREVIOUS FORECAST...WHICH HOVER NEAR AVERAGE FOR LATE AUGUST TO SLIGHTLY BELOW. WITH COOLER AIR ALOFT AND CLOUDINESS EXPECT TEMPS IN THE LOWER 70S TO AROUND 80 ACROSS THE CWA FOR NEXT WEEKEND. && WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KEEFE/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 521 AM CDT SUN AUG 29 2004 MNZ039-046-SDZ007-008-011-019>023-301016- BIG STONE-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- TRAVERSE- 521 AM CDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT AFTER AN UPPER LEVEL DISTURBANCE BRINGS SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA THIS MORNING...A SURFACE TROUGH OF LOW PRESSURE WILL PASS THROUGH THIS AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON WILL LIKELY BECOME ORGANIZED. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE GREATEST CHANCE FOR SEVERE STORMS BIG STONE AND TRAVERSE COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SDZ003>006-009-010-015>018-033>037-045-048-051-301016- BROWN-BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE- JONES-LYMAN-MCPHERSON-POTTER-SPINK-STANLEY-SULLY-WALWORTH- 521 AM CDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The Aberdeen radar (KABR), 173 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420506.